Hail, Brown
- When
- August 5, 6:25 PM CST
- Where
- Brown County, Aberdeen
- Measured
- 1 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 45.467, -98.483
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Aug 5, 2:47 PM CST, 3 hours 38 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
347 PM CDT SAT AUG 5 2006
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
COLD FRONT INTO NORTH CENTRAL SOUTH DAKOTA LATE THIS AFTERNOON.
STARTING TO SEE SOME CUMULUS DEVELOPING ALONG IT. THUS...CAP IS
ERODING AND EXPECT TSRAS TO DEVELOP ALONG IT AS IT MOVES QUICKLY
SOUTHEAST ACROSS THE REST OF THE CWA THROUGH THE EVENING. WITH
GOOD INSTABILITY AND DEEP SHEAR ALONG WITH DEEPER MOISTURE MOVING
INTO NORTHEAST SOUTH DAKOTA/WEST CENTRAL MINNESOTA IN THE FORM OF LOW
CLOUDS...EXPECT SOME SEVERE STORMS ALSO. THUS...INCREASED POPS
ACROSS MUCH OF THE CWA. OTHERWISE...WILL LEAVE RED FLAG WARNING
GOING THROUGH 9 PM CDT. COOLER AND DRIER AIR WILL BUILD INTO THE
CWA THROUGH THE NIGHT AND REMAIN OVER THE AREA SUNDAY AND INTO
MONDAY ACROSS THE EASTERN CWA. MODELS AGREE PRETTY WELL THROUGH
THE SHORT TERM WITH SURFACE HIGH PRESSURE SLOWLY BUILDING EAST
WITH A RETURN OF WARMER AIR MONDAY THROUGH TUESDAY ALONG WITH
INCREASING SOUTH WINDS. KEPT TSRA CHANCES FOR MONDAY NIGHT AND
TUESDAY AFTERNOON AND NIGHT WITH WAA AND A COUPLE SHORT WAVES
COMING OVER THE REGION AROUND THE UPPER HIGH.
.LONG TERM..WEDNESDAY THROUGH SATURDAY.
THIS PERIOD STARTS OFF WITH A SURFACE LOW SLOWLY WEAKENING AND
MOVING THROUGH THE AREA ON WEDNESDAY AND WEDNESDAY NIGHT. THE
ASSOCIATED UPPER LEVEL WAVE WILL TOP THE RIDGE AND PUSH EAST THROUGH
SOUTHERN MANITOBA/SASKATCHEWAN AND NORTH DAKOTA ON WED. CONTINUED
WITH THE SLIGHT CHANCE ASSOCIATED WITH THIS LOW FOR WED/WED NIGHT.
THE MODELS HAVE A HARD TIME WITH THE AMPLITUDE OF THE UPPER RIDGE
OVER THE CENTRAL U.S. FOR THE END OF THE WEEK...AS WELL AS THE
AMOUNT OF WARM AIR UNDERNEATH THE RIDGE. HAVE GONE MIDDLE OF THE
ROAD/CLOSE TO PREVIOUS FORECAST IN REGARDS TO TEMPERATURES FOR THE
END OF THE WEEK. THE LAST TWO RUNS OF THE GFS INDICATE THAT THERE
MAY BE NUMBER OF SITES COMING IN WITH 100 DEGREE HIGHS FOR
WEDNESDAY...THURSDAY AND FRIDAY. THE 00Z GFS AND ECMWF ARE
COOLER...SO DID NOT WANT TO JUMP ON THE HOT TEMPS QUITE YET. IF
SUBSEQUENT MODEL RUNS CONTINUE WITH THE HEAT...TEMPS WILL LIKELY
NEED TO BE TRENDED UPWARD. AN UPPER WAVE WILL PASS TO THE NORTH OF
THE AREA ON SATURDAY...WITH A COLD FRONT PUSHING THROUGH THE AREA AS
WELL. KEPT SATURDAY DRY FOR NOW...AS THERE IS PLENTY OF UNCERTAINTY
PRESENTLY REGARDING THIS SYSTEM.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR
LOWER BAD RIVER-MISSOURI COTEAU-UPPER CHEYENNE-UPPER MISSOURI
COTEAU.
MN...NONE.
&&
MOHR/KNUTSVIGHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 851 AM CDT SAT AUG 5 2006 MNZ039-046-SDZ006>008-011-018>023-061400- TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- 851 AM CDT SAT AUG 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THE POTENTIAL FOR LARGE HAIL AND DAMAGING WIND-PRODUCING SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING HAS PROMPTED A MODERATE RISK OF SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE MONDAY EVENING AND MONDAY NIGHT...AND AGAIN TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. SDZ003-004-009-015-016-033>037-045-048-051-061400- CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- HAND-JONES-LYMAN-BUFFALO- 851 AM CDT SAT AUG 5 2006 /751 AM MDT SAT AUG 5 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT TODAY FROM 1 PM CDT TO 9 PM CDT FOR STRONG NORTHWEST WINDS...DANGEROUSLY DRY FUELS AND RELATIVE HUMIDITIES BELOW 20 PERCENT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE MONDAY EVENING AND MONDAY NIGHT...AND AGAIN TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN NOON AND 4 PM CDT. SDZ005-010-017-061400- MCPHERSON-EDMUNDS-FAULK- 851 AM CDT SAT AUG 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT TODAY FROM 1 PM CDT TO 9 PM CDT FOR STRONG NORTHWEST WINDS...DANGEROUSLY DRY FUELS AND RELATIVE HUMIDITIES BELOW 20 PERCENT. THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY EVENING. THERE IS MODERATE RISK OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE MONDAY EVENING AND MONDAY NIGHT...AND AGAIN TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN NOON AND 4 PM CDT. MOHR
The Aberdeen radar (KABR), 6 km away, was scanning. The volume nearest the first event began at 00:25 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2006Every state in 2006This day in weather historyWarnings in South Dakota, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531943, 5531944, 5531945, 5531946.